U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

Will the hunger and weight gain decrease after some time, say a few weeks of using mirtazapine?

1 doctor answer5 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
Often not: Mirtazepine (brand name remeron) is an unusual antidepressant that is sometimes also used as a sleep-aid because it is so sedating. While it is free of some side effects common to other antidepressants (sexual dysfunction, jitteriness), it is well-known to cause significant weight gain. Weight gain usually plateaus (levels off) after a while, but it's hard to lose the weight while on the med.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.